Timolol recall

July 28, 2008

Bottles of timolol ophthalmic solution 0.25% and 0.5% (Sandoz Canada Inc.) have been recalled in Canada because of an increased risk of adverse events.

Bottles of timolol ophthalmic solution 0.25% and 0.5% (Sandoz Canada Inc.) have been recalled in Canada because of an increased risk of adverse events. Health Canada issued a warning after it emerged that some bottles of the intraocular pressure (IOP) lowering drops contained a higher-than-indicated level of active ingredient timolol maleate.

The excess timolol maleate could induce adverse events including red eye, irritation, blepharitis, keratitis, ptosis, and diplopia. Other non-ocular potential adverse events include dizziness, headache, bradycardia, hypotension, shortness of breath, difficulty breathing and cardiac failure.

Patients currently using the products have been advised to discontinue treatment immediately and return the bottle to their pharmacist. Sandoz has recalled the products; Health Canada will continue to monitor the situation. Currently, no adverse events relating to the mislabelled products have been noted.

Related Content:

Articles | Glaucoma